MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPRIAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPRIAL; CATHETER
Model Number 5640
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
After removal of the turnpike spiral from the patient, the tip was separated off the catheter and stuck on the wire.The turnpike spiral did its job in crossing a tight tortuous diagonal from a vein graft.It had to make a 180 degree turn at the anastomosis and then advance retrograde up the diagonal to cross the lesion.Wire and turnpike spiral position was lost, probably due to lack of support with the guide they used.Then physician pulled everything out and started over without having to intervene to get the turnpike out.When they looked at the wire, they noticed a small black piece about an inch in front of the turnpike spiral itself.It did not stay in the patient.No other device was used after the turnpike spiral because after loss of position, physician was able to re-wire the lesion but created a dissection so the case was abandoned.The patient did fine with no events and went home that afternoon.
 
Additional Manufacturer Narrative
The event description along with the returned product evaluation provided sufficient evidence to determine that the most likely root cause was damage during use.The event description states that the turnpike was being used in a tight tortuous vessel.The damage seen on the returned device is consistent with torquing and rotating in a tortuous environment.

Brand Name
TURNPIKE SPRIAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6137748
Report Number2134812-2016-00087
Device Sequence Number1075324
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K14065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/06/2017
Device Model Number5640
Device Lot Number586686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date12/28/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;